If you have used Viibryd (vilazodone hydrochloride) and experienced an increase or decrease in acne, please tell us about it here. Be sure to include as much information as possible, including when you started taking Viibryd, the dosage, other side effects you experienced, and anything else that might be relevant.
Does Viibryd (vilazodone hydrochloride) cause or cure acne?
10 Replies to “Does Viibryd (vilazodone hydrochloride) cause or cure acne?”
I began taking viibrid 10mg 10 days ago, by day 6 I began having small breakouts. 1-2 blemishes each day where I have previously had NONE or ONE a month during a very stressful period. I also have gained weight and am retaining fluid as if I’m taking steroids. My mood is better but this is in no way worth it when there are other SSRI’s. I caution anyone to use this that suffers with acne. This is the only new thing incorporated into my routine, so I feel certain it’s viibrid. My skin has always been quick to react to medications and this fits right along the typical reaction timeline. I will be DC ing the medication immediately.
I’m 25, I’m on my third day of taking viibryd- only half a pill 10mg and ever since I started my acne has decreased drastically. I think this might be my miracle drug. The depression and anxiety has decreased significantly and my acne disappearing is only making the mood better. I’m pretty impressed. I’ve tried everything in the past, just a day ago I was crying in the mirror feeling the painful cysts along my jaw line. Everyone I know says my acne was moderate but this medication is making a huge improvement. No other diet changes. Hope this helps someone else out there.
Every since I started taking this I got fatter and I have acne so bad. I’ve never had acne in my entire life. I know it is the problem as I was on my other meds before. I am stopping it as of tomorrow.
Day 3, my face erupted with white heads and cysts. I’d rather be depressed.
I completely agree as I had the same experience!
I started getting acne around my mouth and some insomnia. I still cry a lot and feel so sad. I give up !
I’ve been taking Viibryd for six months and just now made the connection! I have had Atopic Dermatitis (eczema) my whole life so I just naturally have dry skin that I have to keep regularly hydrated. I rarely ever have acne. Maybe a zit on my nose once in a blue moon. I rarely even get blackheads on my nose. My skin is no where near oily, even on days when I use a heavy cream or lotion. Well I’ve had acne on my forehead and I have NEVER gotten it there in my 26 years of life. I’ve also gotten it on my checks, around my mouth, nose, bridge of nose, eyebrows and chin!!!! I kept thinking it was stress related but haven’t been feeling stressed and it’s a full on break out right now. Thought maybe it was eating sugary/bad foods. Well I always drink a lot of water and ive been eating super healthy so…thought it was my make up and I chaged it and got new make up brushes. Nope. Then I thought about when this all started and it has to be the Viibryd!!!! Was on 20mg for several months and now I’m on 40mg. Ugh. I’m switching antidepressants! Not much other side effects though besides a little weight gain and some insomnia.
Same! I’ve been taking Viibryd for about four months now and started breaking out about a month ago. My skin is normal/dry usually, and I never had breakouts.. just a pimple or two around my period. Now I’m deal with full blown cystic acne on my jawline and chin and whiteheads all around my mouth. At first I thought it was a good allergy or something, but I haven’t changed my diet. The only new thing in my routine is Viibryd. I already have low self esteem, so I’m not letting this control my life even more. I’m switching to something else ASAP.
After a couple of months taking Viibryd 20mg, I started getting cystic acne on my jawline, cheeks, chin, and forehead. I never had acne as teenager and it took me by surprise. I got sad and used to cry of pain and shame because my face looked like a monster face and It was hurting horribly. Every day it was getting worse until I started taking antibiotics for it. My dermatologist said that I had hormonal acne but his answer didn’t satisfy me. So, I started looking for information about Viibryd since this is the only change that I did during that period of time. None of the side effects mention acne so I got discouraged but then I found this forum where other people has being in the same situation. This gives me hope and makes me think that maybe changing my antidepressant would help me to go back to my normal face without needing antibiotics.
Thanks for sharing your experiences
I have been taking Viibryd since the middle of November 2019. I am 43 years old and was dx with hormonal acne years ago but what I have been experiencing since starting Viibryd is nothing like hormonal acne. Everyday I wake up with a new cystic-like breakout sometimes 2-3 new ones a day. They take so long to go away. They pop up mainly around the edge of my chin and lower jaw. I have also experienced way more than the weight gain their site has stated. I will say Viibryd has improved my depression by 110% but my depression does increase every time I see my facial skin and when I put on clothes. I do believe acne should be put on as a side effect of this medicine.